MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965431200
Medical Device Problem Code Material Puncture/Hole (1504)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has been received for analysis.Upon completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent biliary partially covered stent was to be implanted to treat a 4 cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent wire punctured the outer sheath.The stent was removed from the patient fully covered by the outer sheath and the procedure was completed with another wallstent biliary stent there were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
H6: medical device problem code a041001 captures the reportable event of stent wire punctured sheath.H10: a wallstent biliary partially covered stent and delivery system were returned for analysis.The stent was received fully covered and undeployed.Visual examination of the returned device found the stent wire was protruding out of the outer clear sheath.The outer blue sheath was kinked.No other issues were noted to the stent.The reported event of stent wire punctured the clear outer sheath was confirmed.It is possible that the factors encountered during the procedure, the technique used by the user and/or the interaction of the device with the scope could have caused some resistance causing the wire of the stent to perforate the exterior tube and the kink noted in the outer blue sheath.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.A labeling review was performed and from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent biliary partially covered stent was to be implanted to treat a 4 cm malignant stricture in the common bile duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was not tortuous and was not dilated prior to stent placement.During the procedure, the stent wire punctured the outer sheath.The stent was removed from the patient fully covered by the outer sheath and the procedure was completed with another wallstent biliary stent.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key11958198
Report Number3005099803-2021-02567
Device Sequence Number3593252
Product Code FGE
UDI-Device Identifier08714729229902
UDI-Public08714729229902
Combination Product (Y/N)N
Initial Reporter CountryHK
PMA/510(K) Number
K000308
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/10/2021
Device Model NumberH965431200
Device Catalogue Number3120
Device Lot Number0024410036
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/01/2021
Initial Date Received by Manufacturer 05/17/2021
Supplement Date Received by Manufacturer06/10/2021
Initial Report FDA Received Date06/08/2021
Supplement Report FDA Received Date06/30/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1